| Catalog Number |
R51006006L |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the 6mm 6cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured.The balloon ruptured at its nominal pressure.Another balloon was used to manage the situation and the procedure ended without issue.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or other sterile packaging components.No kinks or damage were observed before insertion.The device was prepped per the ifu and maintained negative pressure.The intended procedure was an endovascular therapy (evt) targeting the left external iliac artery.The lesion had severe calcification, moderate vessel tortuosity, and 80% stenosis.The device was not used for a chronic total occlusion (cto).There was no resistance or friction noted when inserting the balloon through the rotating hemostatic valve or guide catheter.No difficulty was encountered while advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not placed in an acute bend and did not kink during use.The device will not be returned for evaluation.
Additional Manufacturer Narrative
As reported, the 6mm 6cm saberx radianz percutaneous transluminal angioplasty (pta) balloon ruptured.The balloon ruptured at its nominal pressure.Another balloon was used to manage the situation and the procedure ended without issue.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet, or other sterile packaging components.No kinks or damage were observed before insertion.The device was prepped per the ifu and maintained negative pressure.The intended procedure was an endovascular therapy (evt) targeting the left external iliac artery.The lesion had severe calcification, moderate vessel tortuosity, and 80% stenosis.The device was not used for a chronic total occlusion (cto).There was no resistance or friction noted when inserting the balloon through the rotating hemostatic valve or guide catheter.No difficulty was encountered while advancing the balloon catheter through the vessel or crossing the lesion.The catheter was not placed in an acute bend and did not kink during use.The product was not returned for analysis.A product history record (phr) review of lot 82275755 revealed no anomalies or non-conformance's during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification, moderate vessel tortuosity and 80% stenosis likely contributed to the reported event.Damage to balloon material occurred may have occurred in the attempt to cross or upon inflation.However, without return of the product for analysis or films of the event it is difficult to draw a clinical conclusion between the device and the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
Event or Problem Description